PDA

View Full Version : methotrexate



Bonita
08-09-2010, 01:06 PM
i was at the rhuematologist today and he wants me to start on the injectable form of this. I just got my prescription for the oral so i will not be starting till next month sometime. I just wanted to know if anyone else took both and if one is better than the other and if the side affects are worse or not with the injectable. I will be giving myself these because my joints are not improving and he really wants to lower my pred but the pain gets worse. Thanks for the input Bonita

SandyR
08-10-2010, 08:45 AM
I don't take this, but I know there is a whole thread between Jane and Danica that was started years ago about this. If you search MTX or methotrexate or shot day, it's in the forum somewhere and can give you some imput from people with experience in this area. I do know that a lot of people seem to do their shots on Fridays so they can rest on Saturdays.

Bonita
08-10-2010, 09:58 AM
Thank you Sandy Bonita

SandyR
08-10-2010, 02:08 PM
you're welcome.

magistramarla
08-16-2010, 08:38 PM
Hi Bonita,
I've been on MTX for over a year now. I started with the pills, and it was horrible!! I was so sick, and my stomach just rejected them!
My doc then started me on the injections, and they work just fine for me. My hubby gives me the shot every Sunday evening. I've found that some chai tea and a piece of dark chocolate afterward help me to feel a little better. I feel sick and queasy all night, but at least I sleep through the worst of it. Monday is my down day. I eat bland foods and veg out in front of The Food Network all morning. By 2 or 3 in the afternoon I feel better.
It's all worth it because I feel much better for the rest of the week. My rheumy back in Texas said that it was very important to take it to keep the RA from getting worse. She is one who believes in aggressively treating RA from the start.
BTW, the thread that Sandy mentioned was called "It's M day". It really helped me when I started MTX.
Good luck with it!
Hugs,
Marla

Gadgetgeek
08-17-2010, 07:51 AM
Good morning all,
I joined this board a few months ago and have mostly just been reading different posts, very helpful. I just had a follow-up question on MTX, I have been on it since December, and I take it every Sunday morning. Can this cause nausea all through the week? I find that I feel sick at different times through the week with no typical behaviors, like taking my other meds with or without eating, I am a very routine person.
Thanks.

Bonita
08-17-2010, 06:10 PM
thank you everyone i will only be starting the injectable in 2 weeks because of thr flair i am having now he told me to wait/ Bonita